MAUDE Adverse Event Report: Cochlear Ltd Cochlear¿ Nucleus® Nexa® cochlear implant with Slim Straight electrode; Cochlear¿ Nucleus® Nexa® System

Cochlear Ltd Cochlear¿ Nucleus® Nexa® cochlear implant with Slim Straight electrode; Cochlear¿ Nucleus® Nexa® System
Model Number CI1022
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Abscess (1690); Bacterial Infection (1735); Discomfort (2330); Post Operative Wound Infection (2446); Mastoiditis (4835); Medical device site infection (4845)
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient experienced discomfort, abscess, and bacterial infection around receiver/simulator and in mastoid (specific date not reported).The patient initially underwent incision and drainage procedure and received a 4 week course antibiotics (specific date and type not reported).Subsequently, the device was explanted on (b)(6) 2026.There are plans to re-implant the patient with a new device; however, this has not occurred as of the date of this report.

Brand Name
Cochlear¿ Nucleus® Nexa® cochlear implant with Slim Straight electrode
Common Device Name
Cochlear¿ Nucleus® Nexa® System
Manufacturer (Section D)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS  2109
Manufacturer (Section G)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
hema dewi
unit ug-1, vertical podium
no. 8 jalan kerinchi
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key50910749
Report Number6000034-2026-03432
Device Sequence Number5393891
Product Code MCM
UDI-Device Identifier09321502053082
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P970051/S225
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCI1022
Device Catalogue NumberZ334204
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/16/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/14/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale